Translator Disclaimer
1997 Multiple completeness of root vectors of a system of operator pencils and its applications
Sasun Yakubov
Differential Integral Equations 10(4): 649-686 (1997).

Abstract

The role and importance of the Fourier method for investigation of mathematical physics problems is well known. By this method we can investigate problems for which the corresponding spectral problem is self-adjoint. By the Fourier method a solution $u(t,x)$ to the problem is written in the form of the series $u(t,x)=\sum^\infty_{k=1} C_k u_k(t,x),$ where $u_k(t,x)$ are elementary solutions of the considered problem. In the self-adjoint case the Hilbert theory of self-adjoint operators with a compact resolvent gives us information about the existence of elementary solutions and whether enough elementary solutions exist to write $u(t,x)$ in this series form. In the case when the principal part of the corresponding spectral problem is non-self-adjoint the existence of elementary solutions and convergence of the series are already problems. And this, in turn, leads to the problem of completeness of root functions. The completeness problem of the root vectors of a system of operator pencils and the root functions of elliptic boundary value problems is a subject of this paper.

Citation

Download Citation

Sasun Yakubov. "Multiple completeness of root vectors of a system of operator pencils and its applications." Differential Integral Equations 10 (4) 649 - 686, 1997.

Information

Published: 1997
First available in Project Euclid: 1 May 2013

zbMATH: 0889.35070
MathSciNet: MR1741767

Subjects:
Primary: 47A56
Secondary: 35P10, 47F05

Rights: Copyright © 1997 Khayyam Publishing, Inc.

JOURNAL ARTICLE
38 PAGES


SHARE
Vol.10 • No. 4 • 1997
Back to Top